MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. SENSAR IOL; INTRAOCULAR LENS

AMO PUERTO RICO MFG. INC. SENSAR IOL; INTRAOCULAR LENS
Model Number AR40E
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/18/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the haptic of a monofocal intraocular lens (iol) was bent/broke during insertion into the eye.There was patient contact with the device.The lens was not stuck in the cartridge.No further information was provided.
 
Additional Manufacturer Narrative
Section a2, a3a, a3b, a4, a5 and a6: unknown/ not provided.Asku.Section d6a: if implanted, give date: not applicable, there is no indication that the lens was implanted.Section d6b: if explanted, give date: not applicable, there is no indication that the lens was implanted.Hence, not explanted.Section h3(no): the device was not returned for evaluation; therefore, a failure analysis of the complaint device cannot be completed.A review of the device history record, complaint trending, and risk documentation for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.An attempt has been made to obtain missing information; however, the information has not been provided.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
Additional information: additional information received indicates that the trailing haptic was damaged and that this damage was not caused by user error.The lens and cartridge made contact with the patient, and the lens was fully inserted into the patient's right eye (od).Another johnson & johnson (j&j) lens with the same model and diopter implanted.It was confirmed that a compatible j&j cartridge was used.Notably, a small opening was observed in the posterior capsule prior to the lens implantation, which necessitated an unplanned anterior vitrectomy (prior to lens implant).Further clarification revealed that towards the end of the phacoemulsification procedure, the patient moved, resulting in the identification of a small opening in the posterior capsule.It is important to note that this tear occurred before the lens was implanted, and it remains uncertain whether it was due to a pre-existing condition in the patient.The patient has since been following up with a retina specialist.The following fields have been updated accordingly: section a2: age: 60 years.Section a2: date of birth: (b)(6) 1964.Section a3a.Sex: male.Section a3b.Gender: cisgender man/boy.Section a4: weight: 313 pounds.Section d10: concomitant medical product: emeraldc30 cartridge, lot cp17432.Section e1: title: doctor.Section e1: first/given name: (b)(6).Section e1: last name: (b)(6).Section e2: health professional? yes.Section e3: occupation: physician.Section h6: health effect - impact code: 4631 - more complex surgery.Corrected data: the following code is no longer applicable: section h6: health effect - impact code: 2199 - no health consequences or impact all pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
SENSAR IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key21301332
Report Number3012236936-2025-000030
Device Sequence Number12822985
Product Code HQL
UDI-Device Identifier05050474502109
UDI-Public(01)05050474502109(17)281222
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/28/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberAR40E
Device Catalogue NumberAR40E00200
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/09/2025
Supplement Date Received by Manufacturer02/04/2025
Initial Report FDA Received Date02/04/2025
Supplement Report FDA Received Date02/28/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured12/22/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
EMERALDC30 CARTRIDGE, LOT CP17432
Patient Age60 YR
Patient SexMale
Patient Weight142 KG